MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device with the lens was returned loose in the carton.The plunger lock and the lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced into the nozzle entry area.The plunger has underrode the lens.The lens was located within the lens loading area.The leading haptic was extended along the plunger with the distal haptic tip at the far end of the loading area.The trailing haptic was misfolded under the optic along the left side of the plunger.Product history records were reviewed and documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was indicated.A plunger underride was observed.This was most likely interpreted as the reported complaint of "implant that has passed under the injector".The lens was within the lens loading area.The root cause cannot be determined for the reported complaint.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger underride may occur: due to rapid advancement faster than the ifu recommend rate.Due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.If the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist trainee reported that an implant passed under the injector.Additional information was requested, but no further information is available.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18019879
Report Number1119421-2023-01822
Device Sequence Number15363008
Product Code KYB
UDI-Device Identifier00380652394857
UDI-Public00380652394857
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model NumberAU00T0
Device Lot Number15562883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown